Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 191, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 7, 2017, 3:15 PM EDT for Leon County, Wakulla County, Florida. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2017, 3:15 PM EDT (19:15 UTC)
- Expired
- Jul 7, 2017, 4:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 16 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:15 PM EDT | TSTM WND DMG | 2 Ssw Leon Sinks, FL | REPORT OF TREE DOWN ON THORNWOOD RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
221
WUUS52 KTAE 071915
SVRTAE
FLC073-129-072000-
/O.NEW.KTAE.SV.W.0191.170707T1915Z-170707T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
315 PM EDT FRI JUL 7 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northeastern Wakulla County in Big Bend of Florida...
South central Leon County in Big Bend of Florida...
* Until 400 PM EDT
* At 315 PM EDT, a severe thunderstorm was located near
Crawfordville, moving northeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Woodville, Crawfordville, Wakulla, Leon Sinks, Wakulla Springs,
Lutterloh, Hilliardville, Bethel, Eight Mile Pond and Vereen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3018 8439 3025 8445 3038 8429 3026 8413
TIME...MOT...LOC 1915Z 242DEG 4KT 3024 8440
HAIL...1.00IN
WIND...60MPH
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:12 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 7, 3:12 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 312 PM EDT Fri Jul 7 2017 .NEAR TERM [Through Tonight]... The area will remain on the western edge of the surface ridge today with its axis south of the area. A lee-side trough remains just north of us. The 12Z KTAE sounding showed low to mid level southwesterly flow, favorable for scattered sea-breeze-induced convection. This is what we are seeing on radar this afternoon. We'll see the convection develop slowly inland across our inland FL zones. More isolated convection will occur across our northwestern zones ahead of the trough. Isolated storms could linger into the evening hours north of I-10 before dissipating. Another round of isolated showers and storms will develop over the Gulf of Mexico overnight and could come ashore before dawn along the panhandle coast. It will be a typically muggy night with lows in the mid 70s. .SHORT TERM [Saturday Through Sunday Night]... An eastern CONUS trough will amplify a bit Saturday and Sunday as a couple of shortwaves move through the Midwest. At the surface, ridging will prevail locally with a cold front forecast to pull up just short of the Tri-State region on Sunday. PoPs will be slightly above normal over the weekend, driven by the seabreeze, weak synoptic forcing, and possibly the front on Sunday. Afternoon highs will be near the mid 90s on Saturday and closer to the lower 90s on Sunday. .LONG TERM [Monday Through Friday]... The eastern CONUS trough will retreat to the north beginning on Monday, with deep layer ridging taking over through the end of next week. The surface front will dissipate in place across the Southeast as well. PoPs may still be slightly elevated on Monday as the front dissipates nearby, with normal rain chances due to the seabreezes expected for the remainder of the period. Highs will gradually climb back through the middle 90s into the upper 90s by mid to late week. && .AVIATION [Through 18Z Saturday]... VFR conditions are forecast outside of thunderstorms. TLH will see TS in and around the terminal early in this cycle. DHN may also get some TS close to the terminal later this afternoon. Morning convection over the Gulf of Mexico could get close to ECP by around 14Z Saturday. && .MARINE... Light winds and low seas will prevail for the next several days. The only exceptions will slight afternoon wind and sea enhancements in the seabreeze zone. && .FIRE WEATHER... No hazardous fire weather conditions are expected for the next several days. && .HYDROLOGY... While storms will be a bit more numerous on Saturday and Sunday, average 2-day totals should range between 1-2". Thereafter, typical summertime storms and coverage are expected. Thus the expected QPF over the weekend and the scattered nature of storms through next week should preclude any river, urban, or rural flooding concerns. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 93 74 91 73 / 10 50 20 70 30 Panama City 79 88 78 87 79 / 20 50 40 50 30 Dothan 74 90 74 90 74 / 20 50 20 60 30 Albany 75 91 74 91 74 / 20 40 20 60 50 Valdosta 73 95 73 93 72 / 10 30 20 60 40 Cross City 75 92 74 90 73 / 20 20 20 40 20 Apalachicola 78 89 77 88 77 / 10 30 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Wool MARINE...Harrigan FIRE WEATHER...Fournier HYDROLOGY...Harrigan
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:27 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 33 min |
| Jul 7, 2:30 PM EDT | Severe Thunderstorm Warning | TAE | Liberty, Wakulla | 30 min |
| Jul 7, 3:02 PM EDT | Severe Thunderstorm Warning | TAE | Wakulla | 28 min |
| Jul 7, 3:50 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 25 min |
| Jul 7, 3:52 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 23 min |
| Jul 7, 4:16 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 29 min |
| Jul 7, 4:45 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 30 min |
| Jul 7, 5:03 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 27 min |
| Jul 7, 5:26 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.